Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 23, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 8, 2016, 3:37 PM EDT for Estill County, Jackson County, Rockcastle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 8, 2016, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Estill County, KY, Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
123
WGUS53 KJKL 081937
FFWJKL
KYC065-109-203-082230-
/O.NEW.KJKL.FF.W.0023.160708T1937Z-160708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM EDT
* AT 336 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...BOONE...RAVENNA...WANETA...KERBY KNOB...NORTH IRVINE...
COLLINGSWORTH...RICE STATION...SOUTH IRVINE...WAGERSVILLE...
DRIP ROCK...LAKES...STATION CAMP...WILLOW TREE...EGLON...MORRILL...
DISPUTANTA...FOXTOWN...CLIMAX AND CLOVER BOTTOM.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3748 8444 3748 8437 3754 8435 3753 8430
3752 8430 3751 8426 3752 8420 3756 8416
3757 8409 3765 8413 3767 8409 3774 8410
3775 8408 3775 8391 3747 8392 3743 8447
$$
GREIF2 follow-up statements
286
WGUS73 KJKL 082113
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT FRI JUL 8 2016
KYC065-109-203-082230-
/O.CON.KJKL.FF.W.0023.000000T0000Z-160708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-ESTILL KY-ROCKCASTLE KY-
513 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHWESTERN JACKSON...SOUTHWESTERN ESTILL AND NORTHERN ROCKCASTLE
COUNTIES...
AT 512 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD MOVED ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ON GOING OR EXPECTED TO
BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRVINE...BOONE...RAVENNA...WANETA...KERBY KNOB...NORTH IRVINE...
COLLINGSWORTH...RICE STATION...SOUTH IRVINE...WAGERSVILLE...
DRIP ROCK...LAKES...STATION CAMP...WILLOW TREE...EGLON...MORRILL...
DISPUTANTA...FOXTOWN...CLIMAX AND CLOVER BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3748 8444 3748 8437 3754 8435 3753 8430
3752 8430 3751 8426 3752 8420 3756 8416
3757 8409 3765 8413 3767 8409 3774 8410
3775 8408 3775 8391 3747 8392 3743 8447
$$
GREIF742
WGUS73 KJKL 082222
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT FRI JUL 8 2016
KYC065-109-203-082232-
/O.EXP.KJKL.FF.W.0023.000000T0000Z-160708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-ESTILL KY-ROCKCASTLE KY-
622 PM EDT FRI JUL 8 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN JACKSON...SOUTHWESTERN
ESTILL AND NORTHERN ROCKCASTLE COUNTIES WILL EXPIRE AT 630 PM EDT...
FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3748 8444 3748 8437 3754 8435 3753 8430
3752 8430 3751 8426 3752 8420 3756 8416
3757 8409 3765 8413 3767 8409 3774 8410
3775 8408 3775 8391 3747 8392 3743 8447
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:44 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 8, 2:44 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Jackson KY 244 PM EDT FRI JUL 8 2016 .UPDATE... Issued at 244 PM EDT FRI JUL 8 2016 Several rounds of shower/storms will continue to track across the region this afternoon/evening. Strong to damaging winds and torrential rainfall will be possible with any storms that move overhead. && .SHORT TERM...(Today through Saturday) Issued at 435 AM EDT FRI JUL 8 2016 A boundary, more or less a warm front lingers from southern IL east into Central KY and then arcs southeast toward sw VA and Eastern TN. This boundary generally coincides with the leading edge of the theta e gradient and a gradient in PW exists. PW has already increased overnight from closer to 1.5 inches to nearer to 1.75 inches in the central CWA and nearing 2 inches in the southwest CWA in the zonal flow in place across the conus. Within this flow is a shortwave trough extending from the western great Lakes/Upper MS Valley south toward eastern KS and western MO. Other minor disturbances are also moving through the flow some of them associated with ongoing or past convection. As the moisture continues to be transported into the region, showers and a few thunderstorms have moved across the area overnight though as the PW gradient has lessened precipitation has been more isolated and lighter and showery in nature. This also corresponds with a departing disturbance extending from the lakes into the middle OH Valley region. Diffluent flow aloft, continued moisture transport into the region along with steeper mid level lapse rates are advancing toward the region. This should combine with daytime heating increasing low level lapse rates as well as decent unidirectional shear for showers and thunderstorms to be possible most of the day in advance of the approaching mid level wave. Uncertainty remains in the extent of cloud cover and its effect on daytime heating and ultimately the degree of instability. This would not only affect the chances for severe thunderstorms but also impact whether or not heavy rain occurs with the storms as well. However, an approaching cold front along with the boundary currently stretched out over the Ohio Valley could lead to training of showers and thunderstorms with heavy rainfall rates as they become parallel or nearly parallel to the mid and upper level flow. The cloud cover could also impact max t which has been lowered a bit from previous forecasts, though less mixing might balance out any affects of mixing on lowering dewpoints. Cape of at least the 1500 to 2500 range with li of at least the -4c to -6c range are anticipated from midday into the evening as a couple hours of heating should be able to take sfc temps into the 80s. This all does depend on the evolution of upstream convection near the confluence of the OH and MS River Valleys and whether it holds together, sends debris clouds across the area, or sends an outflow to focus redevelopment. The primary severe threat appears to be damaging winds with marginally severe hail also possible in the strongest storms. Locally heavy rain and the potential for flash flooding also remains a threat. PW is expected to increase on westerly to southwesterly flow today further east into the region in advance of the approaching cold front. The flash flood watch has been extended not only in time into this evening...BUT Also further to the east to include locations of higher soil moisture and most of where some short term model runs produce the stronger convection. This generally aligned with locations where the heavier rain has fallen in the past 48 to 54 hours coinciding with areas of 3 hr FFG values near or in some cases below 2.0 inches exist. Uncertainty does remain if heavy rain will be more than localized as well as what locations. It is possible that a further expansion of the watch east or south could be needed later today pending convective trends. Drier and somewhat cooler air will move into the region behind the cold front on saturday. A few showers could linger into the day on saturday or even redevelop during peak heating nearer to The VA and TV border where moisture will be highest. Capping should keep cu on the shallower side and likely not deep enough for any thunder, tHUS Precip type was kept at showers. .LONG TERM...(Saturday night through Thursday) Issued at 333 AM EDT FRI JUL 8 2016 Forecast remains confident on dry forecast for the second half of the weekend. Rain chances will return by Monday, but models remain in poor agreement on exactly by what means rain chances return. The GFS brings a warm front north across the area, while the ECMWF brings a slow tracking low pressure system east across the area. Outside of increasing rain chances, large uncertainty will remain in the forecast beyond Monday due to the evolution. It does appear a more summerlike airmass may reside over the area through the week, possibly leading to more diurnally focused shower/storm chances through the week. If the ECMWF solution were to verify, some locally heavy rainfall may be a possibility on Monday. Temperatures will continue to feel very summerlike through next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) ISSUED AT 244 PM EDT FRI JUL 8 2016 Numerous showers and thunderstorms will likely impact all terminals this afternoon into early this evening. Brief periods of MVFR/IFR conditions will be possible as these move through. Isolated strong wind gusts will also occur, but probability in seeing these at any given site remains low enough to preclude specific mention for now. Widespread to numerous storms should wind down this evening with isolated/scattered showers/storms lingering into the early overnight period. Stratus and fog should develop later this evening and tonight with reductions to IFR and possibly LIFR or lower possible by the 06Z to 12Z period. Could also see some enhanced winds outside of thunderstorms near the 2000 foot level, but will let storms play out before assessing need for LLWS mention. Drier air and subsequent VFR conditions should return to all sites after daybreak Saturday. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ058>060-068- 069-079-080-083>086-104-106>120. && UPDATE...GUSEMAN SHORT TERM...JP LONG TERM...KAS AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 2:57 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 257 PM EDT FRI JUL 8 2016 KYZ058>060-068-069-079-080-083>086-104-106>120-092200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 257 PM EDT FRI JUL 8 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY RAIN...AND FLOODING THROUGH THIS EVENING. KYZ044-050>052-087-088-092200- FLEMING-MONTGOMERY-BATH-ROWAN-BELL-HARLAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN 257 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH A FEW HAVING THE POTENTIAL TO BECOME SEVERE. WIND GUSTS OF UP TO 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED FLOODING CONCERNS...WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY... MAINLY DURING EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND HEAVY RAIN THROUGH THIS EVENING. GUSEMAN
In the hours before
Local storm report, Jul 8, 2:22 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL BRODHEAD 37.40N 84.42W
07/08/2016 E0.50 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 8, 2:25 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 225 PM EDT FRI JUL 8 2016 KYZ109-110-112-113-081900- FLOYD-KNOTT-MAGOFFIN-BREATHITT- 225 PM EDT FRI JUL 8 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT... MAGOFFIN...BREATHITT... AT 225 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM LAMBRIC TO WILSTACY...AND MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MARTIN...PRESS...ORCHARD...QUICKSAND...MID...DAISYDELL... PORTSMOUTH...GUNLOCK...ORDWAY...EVANSTON...HIPPO...GYPSY...TIPTOP... SWAMPTON...DUMONT...NOBLE...ALPHORETTA...GUAGE...WALDO AND LAMBRIC. THIS INCLUDES KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 8 AND 12. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3758 8270 3742 8314 3753 8339 3769 8294 TIME...MOT...LOC 1825Z 266DEG 29KT 3758 8311 3751 8328 JVM
Special weather statement, Jul 8, 2:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
257 PM EDT FRI JUL 8 2016
KYZ108>113-120-081945-
FLOYD-LEE-KNOTT-WOLFE-MAGOFFIN-BREATHITT-PIKE-
257 PM EDT FRI JUL 8 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...LEE...KNOTT...
WOLFE...MAGOFFIN...BREATHITT...PIKE...
AT 257 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BAMMER TO NEAR SIKES TO TALLEGA...AND MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...JACKSON...BEATTYVILLE...SIMPSON...
ESTILL...COAL RUN VILLAGE...FINCASTLE...MARTIN...WAYLAND...ALLEN...
SEWELL...LANE...CHLOE...WILLOW SHOALS...PORTSMOUTH...GUNLOCK...
VADA...ST. HELENS AND EVANSTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 16 AND 20.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3744 8212 3743 8283 3746 8345 3750 8358
3751 8360 3751 8362 3754 8364 3753 8367
3759 8388 3760 8386 3761 8387 3772 8344
3764 8316 3764 8265
TIME...MOT...LOC 1857Z 281DEG 18KT 3760 8269 3750 8321 3755 8360
JVMSpecial weather statement, Jul 8, 3:06 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
306 PM EDT FRI JUL 8 2016
KYZ068-079-080-081945-
ROCKCASTLE-LAUREL-PULASKI-
306 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS NEAR SCIENCE HILL...OR 11
MILES NORTH OF SOMERSET...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONDON...SCIENCE HILL...BERNSTADT...HANSFORD...EAST BERNSTADT...
SHOPVILLE...BILLOWS AND WOODSTOCK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3721 8477 3733 8460 3731 8411 3706 8412
3715 8477
TIME...MOT...LOC 1905Z 274DEG 42KT 3724 8467
ARSpecial weather statement, Jul 8, 3:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT FRI JUL 8 2016
KYZ058-068-069-111-114-116-082000-
JACKSON-ROCKCASTLE-LEE-OWSLEY-ESTILL-CLAY-
315 PM EDT FRI JUL 8 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...
ROCKCASTLE...LEE...OWSLEY...ESTILL...CLAY...
AT 314 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER GUM
SULPHUR... OR 8 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT 60
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...PARROT...COLLINGSWORTH...TRAVELLERS REST...
COOKSBURG...LAKE LINVILLE...EGLON...MUELLERSVILLE...MORRILL...
LEIGHTON...STURGEON AND ROUNDSTONE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3748 8445 3747 8438 3754 8435 3753 8430
3752 8430 3751 8427 3752 8420 3756 8416
3756 8409 3759 8410 3764 8382 3729 8376
3731 8410 3734 8412 3731 8414 3733 8450
3734 8450
TIME...MOT...LOC 1914Z 262DEG 54KT 3743 8447
ARSpecial weather statement, Jul 8, 3:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI JUL 8 2016
KYZ083-084-082000-
WAYNE-MCCREARY-
326 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS OVER ZULA...OR 10 MILES
SOUTHWEST OF MONTICELLO...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...CO-OPERATIVE...GREAT MEADOWS CAMPSITES...DELTA...
CABELL...GREGORY...POWERSBURG...BARRIER...DENNEY...MOUNT PISGAH...
ROCKEYBRANCH...PARMLEYSVILLE...HIDALGO...COOPERSVILLE...SLAVENS...
BURFIELD...COOPER...RITNER...OIL VALLEY AND ZULA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3689 8501 3686 8453 3659 8457 3667 8500
3668 8500 3669 8502 3672 8502 3676 8501
3681 8503 3683 8506 3686 8506
TIME...MOT...LOC 1926Z 277DEG 34KT 3678 8502
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:29 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 31 min |
| Jul 8, 12:48 PM EDT | Special Weather Statement | JKL | Fleming | 27 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 44 min |
| Jul 8, 1:19 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 41 min |
| Jul 8, 1:47 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 43 min |
| Jul 8, 2:15 PM EDT | Special Weather Statement | JKL | Estill, Powell | 45 min |
| Jul 8, 2:25 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jul 8, 2:26 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 4 hr |
| Jul 8, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 46 min |
| Jul 8, 2:53 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 4 hr |
| Jul 8, 2:57 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Lee, Pike | 48 min |
| Jul 8, 3:06 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 4 hr |
| Jul 8, 3:06 PM EDT | Special Weather Statement | JKL | Laurel | 39 min |
| Jul 8, 3:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee, Owsley, Rockcastle | 4 hr |
| Jul 8, 3:15 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 45 min |
| Jul 8, 3:26 PM EDT | Special Weather Statement | JKL | Wayne | 34 min |
| Jul 8, 3:32 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle, Wayne | 3 hr |
| Jul 8, 3:57 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more | 4 hr |
| Jul 8, 4:00 PM EDT | Special Weather Statement | JKL | Clay | 30 min |
| Jul 8, 4:03 PM EDT | Flash Flood Warning | JKL | Breathitt | 3 hr |
| Jul 8, 4:09 PM EDT | Special Weather Statement | JKL | Knox | 36 min |
| Jul 8, 4:17 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 4 hr |
| Jul 8, 4:21 PM EDT | Special Weather Statement | JKL | Knott | 24 min |
| Jul 8, 4:24 PM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jul 8, 4:29 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 4 hr |
| Jul 8, 4:31 PM EDT | Flash Flood Warning | JKL | Clay, Leslie, Owsley, Perry | 5 hr |
| Jul 8, 4:33 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jul 8, 4:35 PM EDT | Special Weather Statement | JKL | Leslie, Perry | 25 min |
| Jul 8, 4:38 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 35 min |
| Jul 8, 4:42 PM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 3 hr |
| Jul 8, 4:46 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jul 8, 4:52 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 4 hr |
| Jul 8, 4:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Jul 8, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 31 min |
| Jul 8, 5:16 PM EDT | Special Weather Statement | JKL | Harlan | 29 min |
| Jul 8, 7:51 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.